MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B
Catalog Number 806127100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative result of a patient sample with the anti-b of erytype s abd+rev.A1, b when used on tango infinity.The customer stated that the reaction looked like mixed field.The customer provided the complaint sample and also the patient sample for investigational testing.Our quality control laboratory tested the complaint sample with donor samples and the patient sample provided by the customer on tango infinity.The donor samples showed correctly positive and negative reactions.The patient sample could not be correctly evaluated by the tango instrument because the amount of pipetted red blood cells was insufficient.A repeat testing was not possible, because the complaint sample was used up.Our quality control laboratory had tested the same donor samples and the patient sample with the retention sample of the supposedly defective lot on tango infinity.Again, the donor samples showed the correct positive and negative reactions.The patient sample showed a very small agglutinate with the anti-b which was assessed as negative by the instrument.Additionally, the patient sample was tested with seraclone anti-b in the tube test (immediate spin) and showed a negative result.Furthermore, the patient sample was tested in the gel card.The patient sample showed double population with antia and anti-ab.The patient sample showed only a few small agglutinates with the anti-b on top of the gel column and a pellet at the bottom.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer provided a result image that shows a mixed field reaction in the anti-b well.Because the whole background was dark red colored, the result was interpreted as a negative reaction by the instruments software of image evaluation.No overall result was given by instruments software as there was a discrepancy discovered.The last preventative maintenance was conducted on may 21, 2021.A field service engineer checked the affected tango infinity.He collected log files and databases.He checked the instrument function and camera settings.He also performed metrology within specifications.The instrument was confirmed to be operating within manufacturer specification and returned to full operation.Metrology qualification was performed with passing all the significant checks and qc.The log files did not show any issue relevant abnormalities.From instrument's perspective, based on current information and data there is no indication for an instrument malfunction.The qc passed at the day of issue.No false result was released because the discrepancy was identified by the instruments software.Furthermore, customer may refer to the user manual's statement: "mixed field reaction can lead to an erroneous result with automated analysis of erytype s assays." the field service engineer confirmed that the instrument is working within specification based on the images provided by customer and the investigation the complaint was classified as confirmed - epp (expected product performance).The complaint and the retention sample reacted as expected.Only the patient sample showed a mixed field reaction which was assessed as a negative reaction by the tango instrument.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.(b)(4).

Brand Name
ERYTYPE S ABD+REV A1,B
Common Device Name
ERYTYPE S ABD+REV A1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key12967449
Report Number9610824-2021-00080
Device Sequence Number17256217
Product Code QHR
UDI-Device Identifier07611969951147
UDI-Public(01)07611969951147(17)220501(10)8045010
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
125094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Catalogue Number806127100
Device Lot Number8045010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, (B)(4)
Patient SexUnknown